Portfolio optimization with stochastic dominance constraints

Darinka Dentcheva, Andrzej Ruszczyński

Research output: Contribution to journalArticlepeer-review

129 Scopus citations

Abstract

We consider the problem of constructing a portfolio of finitely many assets whose return rates are described by a discrete joint distribution. We propose a new portfolio optimization model involving stochastic dominance constraints on the portfolio return rate. We develop optimality and duality theory for these models. We construct equivalent optimization models with utility functions. Numerical illustration is provided.

Original languageEnglish (US)
Pages (from-to)433-451
Number of pages19
JournalJournal of Banking and Finance
Volume30
Issue number2
DOIs
StatePublished - Feb 2006

ASJC Scopus subject areas

  • Finance
  • Economics and Econometrics

Keywords

  • Duality
  • Portfolio optimization
  • Risk
  • Stochastic dominance
  • Stochastic order
  • Utility function

Fingerprint

Dive into the research topics of 'Portfolio optimization with stochastic dominance constraints'. Together they form a unique fingerprint.

Cite this